Alert archive / Texas / Special Weather Statements in 2017
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at Jun 4, 2017, 7:13 AM CDT for Orange County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2017, 7:13 AM CDT (12:13 UTC)
- Expired
- Jun 4, 2017, 8:00 AM CDT
- In force
- 47 min
- Issued by
- NWS Lake Charles, LA
County Orange County, TX
The radar
The Lake Charles radar (KLCH), 62 km from the middle of the area, began a volume at 12:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 0.2 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1499 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 733 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
048
WWUS84 KLCH 041213
SPSLCH
Special Weather Statement
National Weather Service Lake Charles LA
713 AM CDT SUN JUN 4 2017
LAZ041-TXZ216-261-262-041300-
Calcasieu LA-Orange TX-Southern Newton TX-Southern Jasper TX-
713 AM CDT SUN JUN 4 2017
...SIGNIFICANT WEATHER ADVISORY...
At 712 AM CDT, Doppler radar was tracking a strong thunderstorm near
Orangefield, or near Bridge City, moving northeast at 25 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Beaumont, Port Arthur, Orange, Vidor, Bridge City, Deweyville,
Mauriceville, Gist, Hartburg, Forest Heights and Orangefield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3039 9391 3028 9362 2998 9384 2999 9385
2999 9386 3005 9403
TIME...MOT...LOC 1212Z 204DEG 23KT 3009 9391
$$
13What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Jun 4, 6:57 AM CDT, 16 minutes earlier.
Area forecast discussion, Jun 4, 6:57 AM CDT, 16 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 657 AM CDT Sun Jun 4 2017 .DISCUSSION... For the 06/04/17 1200 UTC TAF package. && .AVIATION... Numerous showers and thunderstorms across E TX into Central LA this morning. Away from convection, VFR is generally now prevailing after periods of MVFR during the overnight hours. Nature of convection makes this a difficult forecast, but have attempted to narrow down a temporal window at each site for TEMPO thunder based on latest hi-res guidance. Very high rainfall rates and gusty winds are possible in the convection. Bulk of convection is forecast to wane during the early evening hours, with a possible resurgence again late SUN night into early MON. VFR is expected to prevail away from convection. 13 && .PREV DISCUSSION... /issued 447 AM CDT Sun Jun 4 2017/ SYNOPSIS... Sctd showers and a few tstms have developed acrs the area early this morning in association with an impulse traveling over east TX into western LA. Further west, another cluster of strong storms developing northwest of Houston. Regional radar mosaic and GOES 16 imagery shows additional clusters of storms weakening acrs the Hill Country and Rio Grande Valley. This series of disturbances is associated with a broad area of low pres aloft, noted on recent water vapor imagery and upper air analysis acrs western KS into western TX. Area soundings and GOES TPW data continue to show a very moist airmass over the region with precip water values near 2.0 inches. At the sfc, light southeasterly winds are seen acrs the region between a weak sfc trough acrs TX and higher pres to the east of the region. 24 DISCUSSION... Rain chcs will remain abv normal through Tuesday as the weakness aloft meanders slowly southeast. Impulses embedded within the cyclonic flow aloft will bring periodic showers and tstms. However, narrowing down the timing these periods is somewhat problematic given the nature of these slow-moving systems, so kept a rather broadbrush of POPS between 60-80 percent today and 50-60 percent tonight. As has been the case the past few days, precip water values are expected to remain around 2 inches so some storms will again be capable of producing very high rainfall rates and locally heavy downpours that could cause isolated flooding issues, especially in low-lying or urban areas. A moist and unstable airmass will remain over the region into the early part of the workweek as the upper trough approaches the northwest Gulf Coast, with chc to likely POPs continuing Monday into Tuesday. Localized flood problems will continue to be possible as the potential for heavier downpours persists. By late Monday into Tuesday, the upper trough will start to phase with a northern stream shortwave diving southward over the Great Lakes/Ohio Valley, gradually shearing out over the Gulf Coast. The weak sfc low/trough will move east acrs the northern Gulf Coast, allowing northerly winds to develop in its wake on Tuesday. A reinforcing cold front will then slide through the area Tuesday night into Wednesday as the upper low over the eastern CONUS deepens, finally shifting the upper trough axis and deep tropical moisture east of the region. The remainder of the workweek from Wednesday into early next weekend looks quite pleasant as high pres builds southward, resulting in dry weather with mostly sunny skies. Dewpoints are expected to fall back into the upper 50s to lower 60s, and the drier airmass will result in a larger diurnal temperature variation with overnight lows in the lower to middle 60s Thursday and Friday mornings and aftn highs in the middle to upper 80s. The high will move toward the east coast by Saturday with southeasterly winds returning, signaling a trend toward warmer and more humid conditions through the weekend. 24 MARINE... A light to moderate onshore flow will continue through Monday as a weak area of low pressure remains across Texas into the western Gulf of Mexico. A very moist air mass and weakness aloft will allow for scattered to numerous showers and thunderstorms through early Wednesday. Offshore flow will develop on Tuesday as a trough of low pres moves off the upper Texas and Louisiana coasts. The offshore flow will be further enhanced Tuesday night into Wednesday as a cold front is expected to move over the northern Gulf. Higher pres building southward behind the front will bring drier weather through the end of the week. 24 && .PRELIMINARY POINT TEMPS/POPS... AEX 84 71 84 71 / 80 50 70 50 LCH 85 73 85 72 / 80 60 70 50 LFT 86 73 83 72 / 80 50 70 50 BPT 85 73 86 72 / 80 60 70 40 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. &&
Hazardous weather outlook, Jun 4, 5:13 AM CDT, 2 hours before
Hazardous Weather Outlook National Weather Service Lake Charles LA 513 AM CDT Sun Jun 4 2017 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 051015- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 513 AM CDT Sun Jun 4 2017 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight Periods of showers and thunderstorms can be expected as a series of disturbances passes over the region. Some storms will be capable of producing intense rain rates, leading to localized flooding of urban areas and locations subject to poor drainage. Average rainfall totals across the area will be between 1 to 2 inches, with isolated amounts of up to 5 inches possible. In addition, occasional cloud to ground lightning can be expected with the storms. .DAYS TWO THROUGH SEVEN...Monday through Saturday Scattered to numerous showers and thunderstorms are again expected Monday into Tuesday. With a very moist airmass in place, some storms will be capable of producing very high to intense rain rates and locally heavy rainfall. Localized flooding will be possible, especially in urban and low-lying areas as well as areas with poor drainage. Average rainfall totals across the area will be from 1 to 2 inches with isolated higher amounts. Occasional cloud to ground lightning will also be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ430-432-435-450-452-455-470-472-475-051015- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 513 AM CDT Sun Jun 4 2017 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight Scattered to numerous showers and thunderstorms are expected through tonight. Heavy rainfall, capable of reducing visibilities to less than one mile, can be expected with some of the storms. Occasional to frequent cloud to water lightning and briefly higher winds and seas will also be possible with the storms. .DAYS TWO THROUGH SEVEN...Monday through Saturday Scattered to numerous showers and thunderstorms are expected to continue through Tuesday night. Storms will be capable of producing occasional to frequent cloud to water lightning, as well as briefly higher winds and seas. Heavy rainfall, greatly reducing visibilities, will also be possible with the storms. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. 24
In the hours before
Special weather statement, Jun 4, 7:13 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
713 AM CDT SUN JUN 4 2017
LAZ041-TXZ216-261-262-041300-
Calcasieu LA-Orange TX-Southern Newton TX-Southern Jasper TX-
713 AM CDT SUN JUN 4 2017
...SIGNIFICANT WEATHER ADVISORY...
At 712 AM CDT, Doppler radar was tracking a strong thunderstorm near
Orangefield, or near Bridge City, moving northeast at 25 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Beaumont, Port Arthur, Orange, Vidor, Bridge City, Deweyville,
Mauriceville, Gist, Hartburg, Forest Heights and Orangefield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3039 9391 3028 9362 2998 9384 2999 9385
2999 9386 3005 9403
TIME...MOT...LOC 1212Z 204DEG 23KT 3009 9391
13The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 5:57 AM CDT | Areal Flood Advisory | LCH | Allen, Rapides | 2 hr |
| Jun 4, 7:04 AM CDT | Areal Flood Advisory | LCH | Rapides | 56 min |
| Jun 4, 8:46 AM CDT | River Flood Warning | LCH | Rapides | 3 days |
| Jun 4, 9:00 AM CDT | Flash Flood Watch | LCH | Allen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more | 33 hr |
| Jun 4, 11:21 AM CDT | Special Weather Statement | LCH | Calcasieu | 39 min |
| Jun 4, 11:34 AM CDT | Areal Flood Advisory | LCH | Allen, Beauregard, Calcasieu, Cameron, Jefferson Davis | 116 min |
| Jun 4, 12:24 PM CDT | River Flood Warning | LCH | Beauregard, Calcasieu | 10 days |
| Jun 4, 6:33 PM CDT | River Flood Warning | LCH | Calcasieu | 10 days |
| Jun 4, 6:33 PM CDT | River Flood Warning | LCH | Calcasieu | 64 hr |
| Jun 4, 9:18 AM CDT | Flash Flood Warning | LCH | Jasper, Newton, Orange | 3 hr |
| Jun 4, 9:37 AM CDT | Flash Flood Warning | LCH | Jefferson, Orange | 3 hr |
Nearby
Special Weather Statements in Texas, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.